Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Aug 25, 2019, 7:21 PM CDT for Starr County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2019, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 25, 2019, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Brownsville, TX
County Starr County, TX
The radar
The Brownsville radar (KBRO), 169 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WWUS84 KBRO 260021
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
721 PM CDT Sun Aug 25 2019
TXZ252-260045-
Starr TX-
721 PM CDT Sun Aug 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL STARR COUNTY UNTIL
745 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Roma High School, or 7 miles west of El Sauz,
moving southwest at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm. In addition, rainfall amounts of a quarter to a half an
inch can be expected.
Locations impacted include...
Roma, Escobares, La Rosita, Roma Creek, Fronton, Roma High School,
Salineno, Los Alvarez, Garceno and Roma City Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2666 9899 2654 9884 2636 9890 2637 9890
2638 9892 2639 9893 2637 9893 2637 9895
2640 9896 2639 9901 2641 9902 2641 9904
2640 9906 2640 9908 2643 9911 2647 9909
2650 9910 2652 9913 2654 9917
TIME...MOT...LOC 0020Z 041DEG 11KT 2654 9898
$$
FarrisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:22 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 25, 3:22 PM CDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
322 PM CDT Sun Aug 25 2019
.SHORT TERM (Now through Monday Night): Another round of showers and
thunderstorms is underway, as a weak mid-level trough persists
across the Western Gulf and the diurnal seabreeze develops just
inland. Radar imagery indicates numerous convection across Brooks
and Kenedy counties, as well as the lower RGV. High-resolution
convective models are in pretty good agreement with this convection
expanding and moving gradually west-southwestward across Deep South
Texas through the evening. The HRRR in particular has been fairly
consistent, showing a few stronger cells possible. Though a
marginally-severe storm cannot be ruled out, heavy rain will be the
main threat this evening. 12Z KBRO sounding from this morning
measured record-level moisture, with precipitable water values of
2.41 inches. This will undoubtedly lead to locally heavy downpours
with torrential rainfall rates. Most of the region is under drought
conditions, however, any rainfall rates exceeding 1 to 2 inches per
hour would cause some flooding issued in low-lying and urban areas.
Tonight into Monday, the mid-level trough will pivot northeastward
away from the region. Drier air will then filter back in, keeping
rain chances low the rest of the period. The heat will continue with
mid-level heights around 591 to 592dam along with surface dew points
in the mid to upper 70s across the RGV. This will lead to heat
indices exceeding 110 for much of the area and up to 115 across the
inland coastal counties and lower RGV. Therefore, another Heat
Advisory will be likely tomorrow.
.LONG TERM (Tuesday through Sunday): Latest NWP guidance remains
rather consistent with previous forecast through the long-term,
with perhaps some changes in sight by later next weekend. On
Tuesday, 500-mb high center will lie roughly near ELP, with ridge
axis extending into the western Gulf of Mexico. The center of this
subtropical high is progged to drift gradually westward through
Friday, before drifting northward next weekend. This will maintain
rather hot and humid conditions through Thursday, with only very
slight (silent) rain chances. Should note that the ECMWF still
holds the ridging somewhat stronger vs. the GFS during this
period. Will continue to lean in the ECM's direction, per
continuity with previous forecast.
With little change in guidance, both temps and PoP's were left
largely alone for this package. Still looks like a Heat Advisory
may be required on Tuesday, with heat indices reaching into the
110-114 degree range across much of the CWA. Thereafter, slowly
receding heights and gradually backing/weakening winds (south of a
front stalled out over east/northeast Texas) should take a little
edge off of the heat, with temps closer to climo norms by around
Friday.
For Friday, and perhaps more so into next weekend, another
weakness aloft develops with the high center well off to the
northwest. This should allow column RH to deepen, with a slight
chance of sea-breeze showers and storms on Friday, increasing to a
chance for next Saturday and Sunday. 12Z run of ECM appears to
have come into better agreement with GFS on this, after taking a
quick look. Speaking of the ECM (and looking way ahead), last
night's 00Z run wanted to bring a frontal boundary, with plenty of
moisture, through the area around Labor Day (02 Sep). 12Z run
brings a tropical circulation of some sort into the western Gulf
from the east around this time. So confidence isn't especially
high beyond Saturday. Have trended PoP's up to around 30% in this
timeframe for now, though.
&&
.MARINE (Now through Monday Night): The pressure gradient has
tightened a bit today as pressure decreases across the TX Panhandle,
leading to stronger southeast winds along the Bay today. Small craft
will need to exercise caution the rest of the afternoon and into
tonight as winds remain elevated. Moderate winds are expected again
on Monday along with low to moderate seas across the Gulf waters,
though thunderstorm chances will quickly diminish through Monday and
Monday night.
Tuesday through Saturday: Still anticipating moderate-to-fresh
south-to-southeasterly breezes and generally moderate seas around
4 feet on Tuesday, courtesy of an enhanced pressure gradient.
Small Craft Exercise Caution wording will likely be needed Tuesday
daytime on the Laguna Madre and perhaps on the nearshore Gulf
waters as well. The pressure gradient will then become weaker
through the rest of the period, as a front stalls across north
Texas, resulting in light to modest southeasterly winds and
favorable seas. At times, rain showers and isolated thunderstorms
will be possible starting Wednesday, generally offshore, then
expanding to all of the coastal waters beginning Thursday. There
could be locally higher winds and seas in any storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 81 96 82 95 / 10 10 10 10
BROWNSVILLE 81 100 82 97 / 10 10 10 10
HARLINGEN 81 100 81 100 / 10 10 10 10
MCALLEN 82 103 82 102 / 20 10 0 10
RIO GRANDE CITY 81 104 81 103 / 20 10 0 10
SOUTH PADRE ISLAND 82 91 83 90 / 10 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening for TXZ251-253>257-351-
353.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
65-Birchfield/53-SchroederHazardous weather outlook, Aug 25, 4:54 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 454 PM CDT Sun Aug 25 2019 TXZ248>257-351-353-261130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 454 PM CDT Sun Aug 25 2019 This Hazardous Weather Outlook is for portions of Deep South Texas and the Rio Grande Valley. .DAY ONE...Tonight Scattered to locally numerous thunderstorms, mainly along and east of Interstate 69-C and Expressway 281 but potentially building toward Starr County...will produce occasional to frequent cloud to ground lightning and locally heavy downpours through mid evening. Stronger cells or clusters may produce flooding rains, gusty winds in excess of 40 mph, hail, and excessive lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday and Tuesday: Heat index, or feels like temperatures, will range between 111 and 115 mainly along and east of Interstate 69C/Expressway 281 from late morning through late afternoon each day. Heat advisories will likely be issued for areas between Brooks and Hidalgo County toward the coast. Monday through Tuesday: For beachgoers...an elevated threat for south to north longshore currents with embedded rip currents is expected. Friday and Saturday: Isolated thunderstorms may produce occasional cloud to ground lightning and brief downpours mainly during the morning through early afternoon hours east of Interstate 69C/Expressway 281. .SPOTTER INFORMATION STATEMENT... Spotters may want to self activate this evening. GMZ130-132-135-150-155-170-175-261130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 454 PM CDT Sun Aug 25 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Isolated to scattered mainly evening thunderstorms will produce occasional to frequent cloud to water lightning, brief downpours reducing visibility to 1 nautical mile or less, and wind gusts of 30 knots or higher. The area of concern is Laguna Madre, perhaps extending just into the nearshore waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms may affect the waters beyond 20 nautical miles out through Thursday, then all of the waters Friday through Saturday. Primary concerns will be occasional cloud to water lightning and brief downpours reducing visibility below 3 nautical miles. .SPOTTER INFORMATION STATEMENT... Marine spotter activation may be required through mid evening. 52/BSG
In the hours before
Special weather statement, Aug 25, 6:30 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Brownsville TX
630 PM CDT Sun Aug 25 2019
TXZ253-255-260015-
Southern Hidalgo TX-Inland Cameron TX-
630 PM CDT Sun Aug 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO AND
NORTHWESTERN CAMERON COUNTIES UNTIL 715 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm over
La Feria Public Library, or over La Feria, moving south at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Harlingen, Mercedes, La Feria, Santa Rosa, Palm Valley, Los Indios,
Santa Maria, Rangerville, Primera and Combes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2603 9776 2605 9777 2603 9778 2603 9779
2605 9779 2606 9780 2605 9781 2606 9782
2605 9783 2605 9786 2607 9786 2606 9787
2607 9789 2606 9793 2607 9793 2605 9794
2606 9796 2633 9792 2632 9772 2602 9771
TIME...MOT...LOC 2330Z 002DEG 26KT 2612 9784
CASTILLOSpecial weather statement, Aug 25, 6:32 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Brownsville TX 632 PM CDT Sun Aug 25 2019 TXZ248-249-252-260015- Jim Hogg TX-Zapata TX-Starr TX- 632 PM CDT Sun Aug 25 2019 ...SPECIAL WEATHER STATEMENT... At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near Guerra, or 9 miles northwest of Viboras, moving south at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. In addition, rainfall amounts of a half an inch to an inch can be expected with this storm. Locations impacted include... Viboras and Guerra. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2689 9902 2689 9882 2660 9879 2661 9909 TIME...MOT...LOC 2330Z 003DEG 11KT 2682 9893 Farris
Special weather statement, Aug 25, 6:35 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Brownsville TX
635 PM CDT Sun Aug 25 2019
TXZ253-353-260015-
Southern Hidalgo TX-Northern Hidalgo TX-
635 PM CDT Sun Aug 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIDALGO AND EASTERN
STARR COUNTIES UNTIL 715 PM CDT...
At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Citrus City, or near Mccook, moving south at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
La Joya, Palmhurst, North McAllen, Mccook, Alton, Narciso G. Cavazos
Elementary School, Doffing, John F Kennedy Elementary School, Lorenzo
De Zavala Middle School and Palmview High School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2625 9852 2648 9847 2655 9844 2654 9822
2624 9818
TIME...MOT...LOC 2334Z 001DEG 10KT 2639 9837
CASTILLOSpecial weather statement, Aug 25, 7:05 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Brownsville TX
705 PM CDT Sun Aug 25 2019
TXZ253-353-260030-
Southern Hidalgo TX-Northern Hidalgo TX-
705 PM CDT Sun Aug 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO AND
SOUTHEASTERN STARR COUNTIES UNTIL 730 PM CDT...
At 705 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Joya City Hall to near Olivero Garza Sr
Elementary School. Movement was south at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mission, Pharr, Palmview, Penitas, Sullivan City, La Joya, Palmhurst,
North McAllen, Los Ebanos and Sharyland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2617 9834 2615 9835 2616 9839 2620 9844
2622 9844 2622 9848 2620 9848 2625 9855
2625 9856 2624 9855 2622 9856 2624 9858
2626 9859 2638 9853 2655 9818 2616 9817
2611 9827 2612 9829 2610 9830
TIME...MOT...LOC 0005Z 007DEG 18KT 2620 9851 2633 9826
CASTILLOLocal storm report, Aug 25, 7:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
711 PM CDT SUN AUG 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 3 NNE MCALLEN 26.26N 98.22W
08/25/2019 E2.00 INCH HIDALGO TX EMERGENCY MNGR
EMERGENCY MANAGER FROM MCALLEN REPORTED 2 INCHES OF
RAIN IN 45 MINUTES ALONG WITH POWER OUTAGES AND
INTERSECTION CLOSINGS FOR NORTHWEST MCALLEN.
&&
EVENT NUMBER BRO1900040
LFSpecial weather statement, Aug 25, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
721 PM CDT Sun Aug 25 2019
TXZ252-260045-
Starr TX-
721 PM CDT Sun Aug 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL STARR COUNTY UNTIL
745 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Roma High School, or 7 miles west of El Sauz,
moving southwest at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm. In addition, rainfall amounts of a quarter to a half an
inch can be expected.
Locations impacted include...
Roma, Escobares, La Rosita, Roma Creek, Fronton, Roma High School,
Salineno, Los Alvarez, Garceno and Roma City Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2666 9899 2654 9884 2636 9890 2637 9890
2638 9892 2639 9893 2637 9893 2637 9895
2640 9896 2639 9901 2641 9902 2641 9904
2640 9906 2640 9908 2643 9911 2647 9909
2650 9910 2652 9913 2654 9917
TIME...MOT...LOC 0020Z 041DEG 11KT 2654 9898
FarrisThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:05 PM CDT | Special Weather Statement | BRO | Hidalgo | 25 min |
| Aug 26, 3:57 AM CDT | Small Craft Advisory for Winds | BRO | 18 hr | |
| Aug 26, 4:00 AM CDT | Heat Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 15 hr |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.